Viscous stability of compressible axisymmetric jets

Research output: Contribution to journalArticle

21 Scopus citations

Abstract

Calculations of the viscous, spatial stability characteristics of a compressible axisymmetric jet are presented. The asymptotic solutions to the stability equations in regions of constant mean flow properties are developed and used as the boundary conditions for a numerical integration of the compressible stability equations in cylindrical coordinates. Increasing the Mach number is found to stabilize the flow, as is decreasing the Reynolds number. The helical mode is found to be more unstable than the axisymmetric mode for higher Mach numbers.

Original languageEnglish (US)
Pages (from-to)481-482
Number of pages2
JournalAIAA journal
Volume21
Issue number4
DOIs
StatePublished - Apr 1983

All Science Journal Classification (ASJC) codes

  • Aerospace Engineering

Fingerprint Dive into the research topics of 'Viscous stability of compressible axisymmetric jets'. Together they form a unique fingerprint.

  • Cite this